Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jul 9, 2007, 3:19 PM CDT for Kane County, McHenry County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2007, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 9, 2007, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties Kane County, IL, McHenry County, IL
The radar
The Chicago radar (KLOT), 66 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:07 PM CDT, 12 minutes earlier.
Area forecast discussion, Jul 9, 3:07 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 307 PM CDT MON JUL 9 2007 .DISCUSSION REGARDING MORNING ZONES/GRIDS... MORNING SFC ANALYSIS SHOWS COLD FRONTAL BOUNDARY NOW EXTENDS FROM NRN LWR MI SWWD ACROSS CNTRL WI AND NERN IA. THIS FRONT IS PRETTY MUCH ON TRACK WITH EARLIER FCSTS...ALTHOUGH LATEST GUIDANCE NOW BRINGS IT INTO NRN IL DURG THE ERLY AFTN HRS BEFORE GOING STNRY. FRONT IS EXPECTED TO LAY OUT GENERALLY N OF I-80. FCST FOR TDY IN TERMS OF TEMPS/WINDS/PCPN AND SKY COVER REFLECTS THIS SCENARIO. TO S OF BOUNDARY...GENLY SUNNY CONDS EXPECTED TIL LATER THIS AFTN...WITH TEMPS UP IN THE 90S AGAIN. TO N...GOING A LTL COOLER...BUT NOT MUCH SINCE THERE WILL BE SVRL HRS OF UNINHIBITED SFC HEATING BEFORE FNT ARRIVES. EVEN WHEN IT DOES...ADVECTION WILL BE WEAK. FRONT WILL LIKELY MOVE A LITTLE FASTER NR LK MI AND BACK DOOR INTO EXTRM NERN IL/NWRN IND DURG AFTN. BEST CHCS FOR TSTMS ALG AND N OF THIS FRONT...BUT WILL HAVE AT LEAST LO CHC POPS IN TO S AS WELL BASED ON FCST SOUNDINGS THAT SHOW AIR MASS BCMG VERY UNSTABLE OVR RGN BY LATE AFTN. THIS MAKES SENSE AS HIGHER DEW POINTS START POOLING ALG BOUNDARY. CURRENT SATLT IMAGERY ALSO SHOWS BEST ENERGY TO SUPPRT FRONTAL MOVEMENT HAS ALREADY PUSHED INTO STLAWR VLY...WITH MUCH WEAKER POS SHEARED TROF EXTENDING WWD ACROSS UPR GRTLKS...SO NO REASON TO DOUBT FRONT BCMG STNRY ACROSS SRN GRTLKS TDY. WILL KEEP CHC TSTMS IN ENTR FA THRU TNGT DUE TO DEGREE OF INSTABILITY FCST AND SFC BOUNDARY IN AREA. ALSO TNGT...MUCH MORE VIGOROUS SHRT WAVE STARTS TO DIG SEWD ACRS SRN CAN. GUIDANCE HAS PICKED UP ON THE MORE IMPRESSIVE NATURE OF THIS FEATURE WHICH SHOWS UP QUITE WELL ON WATER VAPOR IMAGERY FROM NRN BC INTO NRN/CNTRL ALBERTA. AS A RESULT...ASSD COLD FRONT IS NOW EXPECTED TO ACCELRATE AND ARRIVE SOONER THAN EARLIER FCST. GRIDS HAVE BEEN ADJUSTED TO RELFECT FROPA ACROSS FA FROM NW-SE BETWEEN 00 AND 06Z WED. WITH PLENTY OF INSTABILITY IN PLACE AND STRENGTHENING VERTICAL WIND PROFILES AS THIS SYS NEARS ON TUES...HAVE UPPED POPS INTO LIKELY CAT FOR TUES AFT-EVE. NEW SPC OTLKS ARE OUT AND ALSO PLACE MUCH OF FA IN SLGT RISK OF SVR. BETTER DYNAMICS TO N...BUT AGAIN...FCST WIND PROFILES ACROSS NRN IL-IND NOT TOO SHABBY EITHER AND EXPECT INSTABILITY WILL BE SUFFICIENT TO COMPENSATE FOR ANY LACK OF UPR LVL SUPPORT. DUE TO VIGOROUS NATURE OF THIS SYS...EXPECT ISALLOBARIC FIELD TO BE RATHER IMPRESSIVE BY JULY STANDARDS. THERFORE WILL GO WITH RAPID CLRG IN POST FRONTAL AIR MASS TUES NGT...SETTING THE STAGE FOR COOLER AND LESS HUMID CONDS HEADING INTO WED DUE TO AMPLE MID-LLVL ADVECTION FROM NW. HAVE MADE LTL CHG TO FCST AFT WED WITH RGN EXPECTED TO BE DRY WITH TEMPS RUNNING A LTL BLO SEASONAL NORMS. HOWEVER...00Z GFS RUN DVLPS ANOTHER DIGGING SYS SWD OUT OF CNTRL CAN BY FRI RESULTING IN RETURN OF WARM/HUMID AMS AHD OF ANOTHER COLD FROPA FCST TO OCCUR FRI EVENING. THIS WOULD SUGGEST ANOTHER TSTM THREAT FRI-FRI EVENING. GIVEN THAT THIS SCENARIO IS AN OUTLIER AMONG OTHER MODEL GUIDANCE...HAVE DECIDED TO GO STATUS QUO WITH INHERITED FCST AND NEIGHBORING OFFICES. MERZLOCK && .AVIATION... 100 PM CDT FOR THE 1800 UTC TAFS...MAIN AVIATION FORECAST CONCERN WILL BE ON CONVECTIVE POTENTIAL THIS AFTERNOON/EARLY THIS EVENING. SURFACE COLD FRONT AT 17Z EXTENDS FROM SOUTH CENTRAL IOWA THROUGH SOUTHERN WISCONSIN. FRONTAL BOUNDARY HAS ACCELERATED DOWN LAKE MICHIGAN SHORELINE IN SOUTHWEST WISCONSIN THIS AFTERNOON...AND LATEST THINKING IS THAT THIS BOUNDARY WILL REACH ORD IN THE 21Z-22Z TIME FRAME. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS SOUTHERN WISCONSIN AS THIS FRONT TRACK SOUTHWARD. FACTORS FAVORING CONVECTION TODAY WILL BE LOW LEVEL CONVERGENCE WITH THE APPROACHING FRONT AND RATHER IMPRESSIVE INSTABILITY WITH 100 HPA ML CAPES ON THE ORDER OF 2000-2500 J/KG. FACTORS WHICH MAY LIMIT STORM ORGANIZATION INCLUDE MARGINAL DEEP LAYER SHEAR AND RATHER ILL DEFINED MID/UPPER LEVEL FORCING. AT THIS TIME WILL INCLUDE MENTION OF TSRA ACROSS TERMINALS IN THE 21Z-24Z FRAME WITH THUNDERSTORMS GRADUALLY DIMINISHING THIS EVENING WITH WEAKENING DIURNAL INSTABILITY...AND FRONT GRADUALLY SHIFTING SOUTH OF THE TERMINALS. WINDS FOR ORD/MDW/GYY WILL SHIFT TO THE NORTHEAST WITH FRONTAL PASSAGE THIS AFTERNOON WHILE WINDS AT DPA/RFD ARE EXPECTED TO BE SOMEWHAT LIGHTER FARTHER AWAY FROM THE LAKE...BUT LIKELY FAVORING NORTH. FOR TONIGHT...FRONT LIFTS BACK NORTHWARD INTO SOUTHERN WISCONSIN ALLOWING WINDS TO VEER AROUND TO THE SOUTH LATE TONIGHT. SOUTH WINDS WILL THEN INCREASE INTO THE 10 TO 15 KNOT RANGE TOMORROW MORNING AS SFC PRESSURES FALL ACROSS THE UPPER MIDWEST IN RESPONSE TO NEXT FAST MOVING SYSTEM TO APPROACH THE AREA TOMORROW. MARSILI && .MARINE... 300 PM CDT COLD FRONT CURRENTLY MOVING DOWN LAKE MICHIGAN IS EXPECTED TO DISSIPATE LATER THIS EVENING. MEANWHILE...LOW PRESSURE OF 29.4 INCHES IS EXPECTED TO DEVELOP ACROSS THE NORTHERN PLAINS AND SOUTHERN CANADIAN PROVINCES THIS EVENING. THIS LOW WILL MOVE EASTWARD INTO ONTARIO PROVINCE TONIGHT AND ACCELERATE TOWARDS EASTERN ONTATIO TOMORROW AFTERNOON. MEANWHILE...A COLD FRONT ATTACHED TO THIS SYSTEM IS EXPECTED TO BEGIN MOVING DOWN THE LAKE TOMORROW...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE DAY. AFTER THE PASSAGE...HIGH PRESSURE OF 30.1 INCHES WILL BUILD ACROSS THE WESTERN GREAT LAKES RESULTING IN FAIR AND DRY CONDITIONS THROUGH THE REMAINDER OF THE WORK WEEK. GITRO && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jul 9, 11:50 AM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 1150 AM CDT MON JUL 9 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 092130- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 1150 AM CDT MON JUL 9 2007/1250 PM CDT MON JUL 9 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND EXTREME NORTHERN INDIANA THIS AFTERNOON AND EVENING. THE RISK AREA IS GENERALLY ALONG AND NORTH OF INTERSTATE 80. SCATTERED STORMS MAY DEVELOP ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA AFTER 2 PM CDT OR 3 PM EDT. A WEAK FRONT WILL MOVE SOUTH TO THE ILLINOIS AND WISCONSIN BORDER. A LAKE BREEZE FROM LAKE MICHIGAN MAY MOVE WEST TOWARDS ROCKFORD. THESE TWO FRONTS MAY PROVIDE ENOUGH LIFT TO INITIATE THE SCATTERED THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TUESDAY AFTERNOON AND EVENING OVER MUCH OF NORTHERN ILLINOIS. A STRONGER COLD FRONT IS FORECAST TO SWEEP ACROSS THE MIDWEST TUESDAY EVENING. WITH STRONGER WIND PROFILES ASSOCIATED WITH THIS SYSTEM...AND WITH AMPLE INSTABILITY IN PLACE AHEAD OF THE FRONT...STORMS ARE EXPECTED TO HAVE MORE COVERAGE AND A GREATER POTENTIAL FOR DEVELOPING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-092130- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN-GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN, WINTHROP HARBOR IL EASTWARD TO THE MID- POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM OFFSHORE- 430 AM CDT MON JUL 9 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN LAKE MICHIGAN THIS AFTERNOON AND EVENING. SCATTERED STORMS MAY DEVELOP ACROSS THE LAKE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BE CAPABLE OF PRODUCING MARGINALLY SEVERE HAIL AND WIND GUSTS IN EXCESS OF 34 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS AGAIN TUESDAY AFTERNOON AND EVENING. A COLD FRONT IS FORECAST TO SWEEP ACROSS THE SOUTHERN END OF LAKE MICHIGAN TUESDAY EVENING. THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 2:14 PM CDT | Severe Thunderstorm Warning | LOT | McHenry | 61 min |
| Jul 9, 2:34 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 56 min |
| Jul 9, 2:37 PM CDT | Special Marine Warning | LOT | 83 min | |
| Jul 9, 2:54 PM CDT | Flash Flood Warning | LOT | McHenry | 5 hr |
| Jul 9, 3:38 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 52 min |
| Jul 9, 3:44 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Kane | 61 min |
| Jul 9, 4:07 PM CDT | Severe Thunderstorm Warning | LOT | Will | 23 min |
| Jul 9, 4:25 PM CDT | Flash Flood Warning | LOT | DeKalb | 4 hr |
| Jul 9, 4:27 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb | 41 min |
| Jul 9, 4:48 PM CDT | Severe Thunderstorm Warning | LOT | Will | 36 min |
| Jul 9, 4:59 PM CDT | Severe Thunderstorm Warning | LOT | Lee | 46 min |
| Jul 9, 5:38 PM CDT | Flash Flood Warning | LOT | Lee | 4 hr |
| Jul 9, 5:49 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 29 min |
| Jul 9, 5:56 PM CDT | River Flood Warning | LOT | DeKalb | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.